MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1963
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Impaired Healing (2378); Post Operative Wound Infection (2446); Insufficient Information (4580)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) h6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.3.Was there any intraoperative concurrent use of other products? 4.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 5.Where was the surgicel used (on what tissue)? 6.How much surgicel was used during the procedure? 7.Was the surgicel product left in place? was the excess irrigated and removed? 8.What were current symptoms following the index surgical procedure? onset date? 9.Has any surgical or medical intervention been performed? 10.What is physician¿s opinion as to the cause of this event? 11.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 12.What is the patient¿s current status? 13.What is the users experience w/ surgicel powder and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a lumbar spine posterior robot assisted decompression, bone grafting, fusion, internal fixation, and prp implantation procedure under general anesthesia on (b)(6) 2025, and absorbable hemostat was used.The patient was hospitalized on (b)(6) 2025, due to lumbar disc herniation.Absorbable hemostatic gauze were used during the surgery, and the surgery went smoothly with good postoperative recovery.The patient was discharged for rehabilitation and exercise treatment; after the patient was discharged, the patient suddenly developed a high fever.The wound was regularly cleaned and dressing changed.During the dressing change, it was found that there was a wave sensation in the wound area.Continuing the wound cleaning and dressing change, the patient went to the local hospital for further treatment and underwent wound fluid extraction surgery.However, the wave sensation still existed in the wound.Therefore, the patient contacted our department and was readmitted for further treatment on (b)(6) 2025 due to wound infection.After completing relevant examinations, surgical contraindications were ruled out and debridement and irrigation surgery were performed.After this surgery, the patient's wound has healed well.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint:(b)(4).A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h10 related report number.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Corrected information: b 5.Event description.Corrected b 5.Event description: poor wound healing.This case is from health authority.The patient was hospitalized on (b)(6) 2025 due to lumbar disc herniation.On (b)(6) 2025, under general anesthesia, the patient underwent lumbar posterior robot assisted decompression, bone graft fusion, internal fixation, and prp implantation.The surgery was performed using absorbable hemostatic fluid and absorbable hemostatic during the surgery, and the surgery was successful with good postoperative recovery.The patient was discharged for rehabilitation and exercise treatment; after the patient was discharged, the patient suddenly developed a high fever.The wound was regularly cleaned and dressing changed.During the dressing change, it was found that there was a wave sensation in the wound area.Continuing the wound cleaning and dressing change, the patient went to the local hospital for further treatment and underwent wound fluid extraction surgery.However, the wave sensation still existed in the wound.Therefore, the patient contacted our department and was readmitted for further treatment on (b)(6) 2025 due to wound infection.After completing relevant examinations, surgical contraindications were ruled out and debridement and irrigation surgery were performed.After this surgery, the patient's wound has healed well.Additional information was requested, and the following was obtained: product code:1963, lot: 1036cp and product code: ms0010, lot: 275858 were used in one operation.The following information was requested, but unavailable: how much surgiflo was used? was surgiflo removed or left in the patient after hemostasis? what is the surgeon¿s opinion of why the patient experienced the poor wound healing/infection? please elaborate on the hospital status? a lot of cases regarding poor wound healing/infection originates from the same hospital (b)(6).This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21929699
Report Number2210968-2025-04691
Device Sequence Number8742915
Product Code LMG
UDI-Device Identifier10705031003132
UDI-Public(01)10705031003132(17)270531(10)1036CP
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1963
Device Lot Number1036CP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/13/2025
05/14/2025
05/26/2025
06/16/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date05/14/2025
05/19/2025
06/18/2025
06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown